View Full Version : Any slow metabolizer here ?


superlux437
04-06-16, 01:07 PM
Hello,

I just discovered that I seam to be what is called a slow metabolizer. Atm I take vyvanse, got a prescription of 30mg. However, if I take 30mg I become extremely lethargic, apathetic, heart rate is increased, dry mouth etc.
So I began taking 15mg, opening the capsule and mixing half of the powder with water. Again, same result, just not as pronounced. I also have to say that when I took 30mg the first time the effect lasted nearly 36 hours...
So I began splitting the dose again to 7,5mg. This time side effects were not half as pronounced as with 30mg or even 15mg but still there. A little lethargic and irritable but it got better. Thats the dose I took today. Tomorrow I will try lowering the dose even more to 3-5mg. Today I talked to my doctor and she confirmed that it could be possible that I miss enzymes, responsible to metabolize the medication and that I should try lowering the dose. I also asked her about gen testing and she agreed that it would be a good idea to do so.
Tomorrow I will try 3-5mg and see how it goes.
Has anybody similar experiences with such low a low dose ? I experienced dry mouth and even a stronger heart beat with 7,5mg... strange...
Pls post your experiences...

Thx

sarahsweets
04-06-16, 03:43 PM
Why in the world would you play chemist like that? Your doctor should talk with you about dexedrine. Its shorter acting, the same ingredient as vyvanse and can be managed easier and comes in small doses. I dont understand!

superlux437
04-06-16, 03:55 PM
its not available in my country and I would have to split it anyway.

aeon
04-06-16, 08:30 PM
I’m not a slow metabolizer.

I did best on 210mg of Vyvanse.

Pity it is so expensive.


Cheers,
Ian

houseofadhd
04-06-16, 09:29 PM
I had trouble with Vyvanse. There were moments where it seemed like it might have potential, but it was really inconsistent, slow to get started, and stayed in my system way too long, so seriously messed up my sleep. I suspect that I don't have the right level of enzymes to convert it consistently. I'm trying dexedrine and hoping to see the benefit I got glimpses of with greater consistency and fewer side effects. If you're having to split it down that much, it may not be the right thing for you.

superlux437
04-07-16, 03:05 PM
Has anybody a clue if its even possible to have such an reaction to such a low dose amphetamines ?

Roundmouth
04-07-16, 04:56 PM
Has anybody a clue if its even possible to have such an reaction to such a low dose amphetamines ?

Probably, yes. I you're very sensitive.

But I wonder... The slow metabolizing and the sensitivity, could it possibly be two different things? Stmulants are supposed to affect the brain in a more direct way, aren't they? I can imagine digesting of a slow release capsule can become even slower with slow metabolizing, but the reaction to the drug itself should have to do with how the brain reacts.

On the other hand, it seems to be about the same with me, only the other way around. I believe myself to metabolize fast and it also seems like I have high tolerance to the stimulant. If my body consumes the capsule fast, more drug should be released in a shorter time, but I need pretty much to gain effect.

superlux437
04-07-16, 05:09 PM
if you metabolise too fast simply means that the medication gets too fast out of your system I think.

Roundmouth
04-08-16, 02:31 AM
Yes and that's what I experience. Faster in and faster out. Higher top, lower bottom. More IR than it's supposed do.

QuasarMind
04-11-16, 01:30 PM
You might be looking at this backwards, try increasing your dose to 50mg. Stimulants in too low of a dose can have the effects you describe. If someone were to give me 5mg of Adderall it would probably make me crash out, 30mg however would lock me in and I wouldn't feel sleepy at all.